CBS Announces Fall Schedule
Touting a less conservative slate that includes vampires, swingers and a musical, CBS unveiled its new shows and fall schedule Wednesday.
The network announced five additions for fall-three dramas, one comedy and one reality program. That's fewer new fall shows than NBC or ABC, which is no surprise considering CBS' reputation as having the most stable current lineup.
CBS ordered dramas "Cane" (CBS Paramount: Jimmy Smits as a Cuban-American mobster), which will run after "NCIS" and "The Unit" on Tuesday at 10 p.m.; "Moonlight" (Warner Bros.: private detective/vampire solves crimes), slated for Friday at 9 p.m.; and "Viva Laughlin" (Sony/CBS Paramount: musical based on acclaimed BBC series "Viva Blackpool"), which will get the former slot of "The Amazing Race," Sunday at 8 p.m..
CBS added one comedy, "The Big Bang Theory" (Warner Bros.: genius geeks befriend attractive woman), which will lead into fellow Chuck Lorre comedy "Two and a Half Men" Monday at 8:30 p.m.
Also, CBS ordered reality show "Kid Nation," a last-minute surprise addition about a group of 40 kids rebuilding a New Mexico ghost town. "Nation" will take the "Jericho" slot Wednesday at 8 p.m.
For midseason, the network has "Swingtown" (Warner Bros.: married couples in 1976 explore alternative lifestyles), which the network plans to run straight through, as well as the return of "The Amazing Race" and "The New Adventures of Old Christine." Game show "The Power of 10," hosted by Drew Carey, has been picked up for summer.
"We had the stability and strength and wanted to stir things up," said CBS Entertainment President Nina Tassler.
After the presentation, CBS Chief Executive Officer Leslie Moonves told reporters the network's edgier content this season caused considerable debate among executives. "There was more discussion and passion than we've ever had," he said.
Absent from the list of pickups: The zombie drama "Babylon Fields," once considered a front-runner. A CBS representative said "Fields" is still under consideration for midseason.
CBS renewed 17 shows, including critically acclaimed bubble comedy "How I Met Your Mother." The network axed "The Class," "Jericho" and "Close to Home."
The fall CBS schedule is below. One key switch: CBS has moved "Without a Trace" back to Thursdays at 10 p.m., while "Shark" has moved to Sundays at 10 p.m.
New shows are marked with "(N)," new timeslots marked with "(NT)."
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM THE BIG BANG THEORY (N)
9:00-9:30 PM TWO AND A HALF MEN
9:30-10:00 PM RULES OF ENGAGEMENT
10:00-11:00 PM CSI: MIAMI
8:00-9:00 PM NCIS
9:00-10:00 PM THE UNIT
10:00-11:00 PM CANE (N)
8:00-9:00 PM KID NATION (N)
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: NY
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CSI: CRIME SCENE INVESTIGATION
10:00-11:00 PM WITHOUT A TRACE (NT)
8:00-9:00 PM GHOST WHISPERER
9:00-10:00 PM MOONLIGHT (N)
10:00-11:00 PM NUMB3RS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS: MYSTERY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM VIVA LAUGHLIN (N)
9:00-10:00 PM COLD CASE
10:00-11:00 PM SHARK (NT)